Alert archive / Illinois / Wind Advisories in 2025

Wind Advisory 9, NWS Paducah, KY

November 25, 2025Edwards County, Wabash County, Wayne County, Illinois; Gibson County, Pike County, Indiana

NWS Paducah, KY issued this wind advisory at Nov 25, 2025, 10:42 AM CST for Edwards County, Wabash County, Wayne County, Illinois; Gibson County, Pike County, Indiana. It took effect at Nov 26, 2025, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2025, 10:42 AM CST (16:42 UTC)
In effect from
Nov 26, 2025, 3:00 AM CST
Expired
Nov 26, 2025, 12:22 PM CST
In force
9 hr
Issued by
NWS Paducah, KY

Counties Edwards County, IL, Wabash County, IL, Wayne County, IL, Gibson County, IN, Pike County, IN

The radar

The Evansville,IN radar (KVWX), 18 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

856 
WWUS73 KPAH 251642
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
1042 AM CST Tue Nov 25 2025

ILZ076>078-INZ081-082-261000-
/O.NEW.KPAH.WI.Y.0009.251126T0900Z-251126T2100Z/
Wayne IL-Edwards-Wabash-Gibson-Pike-
Including the cities of Albion, Fort Branch, Fairfield,
Petersburg, and Mount Carmel
1042 AM CST Tue Nov 25 2025 /1142 AM EST Tue Nov 25 2025/

...WIND ADVISORY IN EFFECT FROM 3 AM CST /4 AM EST/ TO 3 PM CST /4 
PM EST/ WEDNESDAY...

* WHAT...West winds 15 to 20 mph with gusts up to 40 mph expected.

* WHERE...In Illinois, Edwards, Wabash, and Wayne IL Counties. In 
  Indiana, Gibson and Pike Counties.

* WHEN...From 3 AM CST /4 AM EST/ to 3 PM CST /4 PM EST/ Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DWS
2 follow-up statements
117 
WWUS73 KPAH 260927
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
327 AM CST Wed Nov 26 2025

ILZ076>078-INZ081-082-262100-
/O.CON.KPAH.WI.Y.0009.000000T0000Z-251126T2100Z/
Wayne IL-Edwards-Wabash-Gibson-Pike-
Including the cities of Mount Carmel, Albion, Fairfield,
Petersburg, and Fort Branch
327 AM CST Wed Nov 26 2025 /427 AM EST Wed Nov 26 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...West winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...In Illinois, Edwards, Wabash, and Wayne IL Counties. In 
  Indiana, Gibson and Pike Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DRS
144 
WWUS73 KPAH 261822
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
1222 PM CST Wed Nov 26 2025

ILZ076>078-INZ081-082-261930-
/O.CAN.KPAH.WI.Y.0009.000000T0000Z-251126T2100Z/
Wayne IL-Edwards-Wabash-Gibson-Pike-
Including the cities of Petersburg, Fort Branch, Albion, Mount
Carmel, and Fairfield
1222 PM CST Wed Nov 26 2025 /122 PM EST Wed Nov 26 2025/

...WIND ADVISORY IS CANCELLED...

$$

DWS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Nov 25, 5:45 AM CST, 4 hours 57 minutes earlier. Its key messages:

  • An area of rain will come to an end from the west this morning, then another round of showers will be possible this afternoon and evening.
  • Gusty west to northwest winds will develop behind a cold front late tonight through Wednesday. The winds will usher in dry and seasonably chilly weather for Wednesday through Friday,
  • Unsettled weather returns late Friday night and will continue through next week. A wintry mix cannot be completely ruled out early Saturday morning. However, all rain is expected by late Saturday morning and through the remainder of the weekend.
  • Locally heavy rainfall of 1.5 to 3.5 inches is forecast Saturday through next Tuesday.
Area forecast discussion, Nov 25, 5:45 AM CST, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
545 AM CST Tue Nov 25 2025

.KEY MESSAGES...

- An area of rain will come to an end from the west this
  morning, then another round of showers will be possible this
  afternoon and evening.

- Gusty west to northwest winds will develop behind a cold front
  late tonight through Wednesday. The winds will usher in dry
  and seasonably chilly weather for Wednesday through Friday,

- Unsettled weather returns late Friday night and will continue
  through next week. A wintry mix cannot be completely ruled out
  early Saturday morning. However, all rain is expected by late
  Saturday morning and through the remainder of the weekend.

- Locally heavy rainfall of 1.5 to 3.5 inches is forecast
  Saturday through next Tuesday.

&&

.DISCUSSION...
Issued at 256 AM CST Tue Nov 25 2025

Gusty south winds will be possible over the next few hours of
the southern end of the Lakes and through much of the Pennyrile
of west Kentucky. A surface low will ride up through that region
from west Tennessee and cause the strong south winds as it
approaches. Wind gusts 25-35 mph will be possible, but it should
only last a few hours. A Special Weather Statement may be
needed, but a Wind Advisory shouldn't be necessary.

Not seeing any lightning strikes so far, and the 00Z HREF does
not bring any tangible MUCAPE into the area, so the thunder may
not materialize. Regardless, the rain should come to an end from
the west through the morning. However, as the larger-scale upper
trough approaches the region this afternoon and evening, some
scattered showers will be possible. An additional 0.75" of
rainfall is still expected near and just south of the Ohio
River.

A strong cold front will push through the area tonight, and
gusty west northwest winds are expected to develop late tonight
through much of Wednesday. The strongest winds will be across
the northern half of the Quad State where gusts 30 to 40 mph
will be possible. The strong winds will bring much cooler and
drier air to the entire region for Wednesday through at least
Friday. Temperatures will be 5 to 10 degrees below normal
through that period.

A very unsettled weather pattern will develop going into the
weekend and through the first half of next week. In general, a
trough aloft is expected to develop over the west, leading to
persistent and active southwest or nearly zonal flow over the
eastern half of the country. With the cold surface high
initially in place across the region going into Friday night,
warm advection is likely to produce fairly widespread
precipitation over the Plains and into the Mississippi Valley.
There are a multitude differences within the ensemble guidance
which will impact both temperatures and precipitation timing and
type.

Depending on the details of the trough out west, some of the
warm advection precipitation could reach southeast Missouri and
southern Illinois by daybreak Saturday. The 00Z ensembles
indicate very little chance of sub-freezing temperatures
remaining across the Quad State at sunrise Saturday, especially
southeast Missouri. However, the NBM is still generating some
light snow accumulations over southeast Missouri and southern
Illinois early Saturday. If this were to occur any impacts would
be minimal and would dissipate later Saturday morning. While
there are various other scenarios that could result in a wintry
concern through early next week, confidence in anything
impactful is quite low at this time.

With persistent precipitation chances from Saturday through next
Tuesday, some heavy rainfall will be possible. Four day forecast
rainfall ranges from 1.5" in the far north to 3.5" over the far
south. This could be way overdone, especially if we get
substantial cold air into the region.

There is a lot to be worked out yet for the weekend and into
next week, and until more of a consensus develops it will be
difficult to have confidence in any one solution.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 545 AM CST Tue Nov 25 2025

Rain with IFR to MVFR conditions will come to an end from west
to east through 16Z, but drizzle and fog could keep conditions
at IFR or even LIFR levels into the afternoon. Ceilings should
eventually lift to at least MVFR levels later this afternoon
and evening. Clearing is expected with the passage of a strong
cold front in the vicinity of 06Z. West northwest winds will
gust 20-25kts behind the front, and some gusts to 30kts cannot
be ruled out at the northern sites.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

DISCUSSION...DRS
AVIATION...DRS
Hazardous weather outlook, Nov 25, 3:20 AM CST, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
320 AM CST Tue Nov 25 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
320 AM CST Tue Nov 25 2025 /420 AM EST Tue Nov 25 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Gusty south winds are expected over southern portions of west
Kentucky through sunrise this morning. See the Special Weather
Statement for details.

A few rumbles of thunder will also be possible over southern
portions of west Kentucky through 9 AM this morning.

Strong west northwest winds will develop behind a cold front
after midnight tonight. Gusts 30 to 40 mph will be possible along
the I-64 corridor.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong west northwest winds will continue through Wednesday
morning. Gusts 30 to 40 mph will be possible along the I-64
corridor.

Confidence is high that there will be a period of unsettled
weather from early Saturday into next week. At this time there is
a wide range of possibilities, including heavy rainfall, strong
winds, thunderstorms, and even minor wintry impacts.
Unfortunately, confidence in any one of these impacts is low at
this time. Please stay tuned.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

DRS

Nearby

Wind Advisories in Illinois, 2025Wind Advisories in Indiana, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.